Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2019, 2:06 PM MDT for Las Animas County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 2:06 PM MDT (20:06 UTC)
- Expired
- Jun 2, 2019, 2:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 163 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:11 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WUUS55 KPUB 022006
SVRPUB
COC071-022030-
/O.NEW.KPUB.SV.W.0051.190602T2006Z-190602T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
206 PM MDT Sun Jun 2 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southwestern Las Animas County in southeastern Colorado...
* Until 230 PM MDT.
* At 206 PM MDT, a severe thunderstorm was located near Segundo, or
17 miles southwest of Trinidad, moving east northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cokedale, Segundo, Boncarbo and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3707 10493 3726 10467 3700 10448 3699 10452
3699 10486
TIME...MOT...LOC 2006Z 237DEG 18KT 3705 10479
HAIL...1.25IN
WIND...60MPH
$$
mw2 follow-up statements
307
WWUS55 KPUB 022017
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
217 PM MDT Sun Jun 2 2019
COC071-022030-
/O.CON.KPUB.SV.W.0051.000000T0000Z-190602T2030Z/
Las Animas CO-
217 PM MDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHWESTERN LAS ANIMAS COUNTY...
At 216 PM MDT, a severe thunderstorm was located near Segundo, or 13
miles southwest of Trinidad, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cokedale, Segundo, Boncarbo and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3726 10467 3700 10448 3699 10452 3699 10479
3710 10489
TIME...MOT...LOC 2016Z 237DEG 18KT 3708 10473
HAIL...1.25IN
WIND...60MPH
$$
mw139
WWUS55 KPUB 022029
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
229 PM MDT Sun Jun 2 2019
COC071-022039-
/O.EXP.KPUB.SV.W.0051.000000T0000Z-190602T2030Z/
Las Animas CO-
229 PM MDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAS ANIMAS COUNTY
WILL EXPIRE AT 230 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
LAT...LON 3726 10467 3700 10448 3699 10452 3699 10479
3710 10489
TIME...MOT...LOC 2029Z 237DEG 18KT 3711 10467
$$
mwWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:24 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 2, 12:24 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1224 PM MDT Sun Jun 2 2019 .UPDATE... Issued at 1222 PM MDT Sun Jun 2 2019 Updated for issuance of Severe Thunderstorm Watch. && .SHORT TERM...(Today and tonight) Issued at 513 AM MDT Sun Jun 2 2019 Currently...An upper low was located over southern CA early this morning, producing south to southwest flow aloft across the Four Corners region. Much of the I-25 corridor was experiencing low clouds this morning, while the remainder of the forecast area reported mostly clear skies. Temps have cooled into the mid 40s to mid 50s for most locations as of 4 am, and into the 30s across the mts. Today...The upper low will not move much at all today, and the expected weather is going to be nearly identical to what occurred on Saturday across the region. Isolated convection will likely fire over the higher terrain by late morning, then move east and strengthen through the afternoon, aided by daytime heating and increasing dewpoints further east. Projected CAPE values of over 2500 J/kg, decent shear and dewpoints near 60F across the plains points to another afternoon and evening of potential severe weather, and SPC has already painted much of the eastern plains in the Slight category for severe storms. The main threats today will be large hail, periods of heavy rainfall and wind gusts up to 60 mph. Max temps today will climb into the 70s for the high valleys, and upper 70s to mid 80s for the plains. Tonight...Activity will continue through the evening, then become more isolated in nature as everything slides east after midnight. Another mild night is on tap, with lows in the 40s for the high valleys, and upper 40s to mid 50s for the plains. Moore .LONG TERM...(Monday through Saturday) Issued at 513 AM MDT Sun Jun 2 2019 Another round of strong to severe thunderstorms are possible over primarily far eastern locations from Monday into Monday night(with highest potential centered along an axis from western Kansas into eastern New Mexico) as next upper disturbance and available deeper atmospheric moisture allows projected capes, LI's and bulk shear values to challenge/exceed 2200 J/KG, -8C and 40 knots respectively at times. Near daily rounds of showers and thunderstorms are anticipated over south central and southeastern Colorado from Tuesday into the weekend, with initial threat of storm activity expected from closed upper low which is projected to move form southern California on Monday into southeastern Colorado by Wednesday night before shifting across Kansas on Thursday. Then, enough atmospheric moisture is expected to combine with the diurnal heating cycle to create additional showers and thunderstorms, even as upper ridging builds across southern Colorado during the Friday into Saturday time-frame. At this time, it appears that the highest potential for more widespread precipitation during the longer term should be realized Wednesday. Above seasonal temperatures are projected into Tuesday, with cooling anticipated by mid-week as northerly surge moves across by Tuesday night and then near to above seasonal temperatures should return from Friday into Saturday in combination with generally low- grade gradient winds. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1125 AM MDT Sun Jun 2 2019 Showers and thunderstorms will be possible into the evening at KCOS, KPUB and KALS, with brief heavy rain and gusty outflow winds being the main threats. Late tonight, some forecast models are showing the potential for another round of showers and maybe a few thunderstorms, but other models are not showing this possibility. There will also be the chance for some low clouds late tonight in the KPUB and KCOS vicinities, but there's too much uncertainty at this point to include in the forecast. Another round of showers and storms will be possible Mon afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28 AVIATION...28
Hazardous weather outlook, Jun 2, 11:05 AM MDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Sun Jun 2 2019 COZ058>089-093>099-031715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Sun Jun 2 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible across southern Colorado this afternoon and evening. A few storms could become severe over the eastern plains. Hail up to the size of ping pong balls, and wind gusts up to 60 mph, will be the primary storm threats. The greatest potential for severe storms is expected between 3 PM and 9 PM. The main threats with thunderstorms occuring west of Interstate 25 today will be cloud to ground lightning, hail up to the size of pennies, wind gusts up to 50 mph, and brief periods of moderate rainfall. Warm temperatures has lead to increased snow melt across the high country, and the water in creeks, streams and rivers, in and near the high country, will run high and fast the next few days. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe storms, capable of producing wind gusts around 60 mph, and hail around one inch in diameter or larger, will be possible across the far eastern plains on Monday. Also, there will be chances of mainly afternoon and evening thunderstorms, each day through Saturday. The primary storm threats will be cloud to ground lightning, locally heavy rain, small hail and wind gusts to around 45 mph. Storms that develop over the newer burn scars, especially the Junkins, Hayden Pass and Spring burn areas could cause localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through this evening across all of southeast and south central Colorado. 28/28
In the hours before
Special weather statement, Jun 2, 11:58 AM MDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 1158 AM MDT Sun Jun 2 2019 COZ064>066-069-021815- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Saguache County West of Continental Divide Below 10000 Ft CO- 1158 AM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY UNTIL 1215 PM MDT... At 1158 AM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of North Pass, or 35 miles southeast of Gunnison, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Saguache County. LAT...LON 3809 10644 3824 10656 3840 10635 3821 10621 TIME...MOT...LOC 1758Z 234DEG 9KT 3821 10642 28
Special weather statement, Jun 2, 12:29 PM MDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 1229 PM MDT Sun Jun 2 2019 COZ069-070-021900- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 1229 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA... NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 100 PM MDT... At 1229 PM MDT, Doppler radar was tracking a strong thunderstorm over Center, or 22 miles northwest of Alamosa, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Center and Hooper. LAT...LON 3761 10611 3774 10624 3796 10596 3778 10578 TIME...MOT...LOC 1829Z 230DEG 29KT 3774 10611 mw
Special weather statement, Jun 2, 12:36 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1236 PM MDT Sun Jun 2 2019
COZ074-088-021900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1236 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 100 PM MDT...
At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Stonewall, or 31 miles south of Indian Creek on the
southeastern Spring Brun Scar, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern Las
Animas County.
LAT...LON 3700 10511 3705 10513 3716 10499 3700 10484
3699 10486
TIME...MOT...LOC 1835Z 239DEG 8KT 3701 10505
BCSpecial weather statement, Jun 2, 1:17 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
117 PM MDT Sun Jun 2 2019
COZ074-088-021945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
117 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 145 PM MDT...
At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Segundo, or 22 miles southwest of Trinidad, moving
northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cokedale, Segundo and Boncarbo.
LAT...LON 3701 10499 3723 10469 3700 10449 3699 10451
3699 10497
TIME...MOT...LOC 1916Z 235DEG 18KT 3698 10485
BCSpecial weather statement, Jun 2, 1:29 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 129 PM MDT Sun Jun 2 2019 COZ060-062-065-066-069-072-022000- La Garita Mountains Above 10000 Ft CO- Central Chaffee County Below 9000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 129 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 200 PM MDT... At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near Bonanza, or 24 miles west of Hayden Pass Burn Scar, moving northeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bonanza and rural areas of central Saguache County. LAT...LON 3813 10623 3825 10635 3843 10610 3822 10594 TIME...MOT...LOC 1928Z 236DEG 11KT 3825 10622 BC
Special weather statement, Jun 2, 1:47 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 147 PM MDT Sun Jun 2 2019 COZ069-070-072-073-022015- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 147 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALAMOSA... SOUTHWESTERN CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 215 PM MDT... At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Hooper, or 25 miles north of Alamosa, moving east northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Great Sand Dunes and Crestone Peak. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3773 10584 3788 10592 3803 10559 3779 10547 TIME...MOT...LOC 1946Z 252DEG 19KT 3784 10581 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 18 min |
| Jun 1, 6:37 PM MDT | Special Weather Statement | PUB | Kiowa | 38 min |
| Jun 1, 7:11 PM MDT | Special Weather Statement | PUB | Kiowa | 49 min |
| Jun 1, 7:55 PM MDT | Special Weather Statement | PUB | Kiowa | 50 min |
| Jun 1, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 16 min |
| Jun 2, 11:49 AM MDT | Special Weather Statement | PUB | Rio Grande | 26 min |
| Jun 2, 11:58 AM MDT | Special Weather Statement | PUB | Saguache | 17 min |
| Jun 2, 12:09 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 36 min |
| Jun 2, 12:29 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Jun 2, 12:36 PM MDT | Special Weather Statement | PUB | Costilla | 24 min |
| Jun 2, 12:52 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande, Saguache | 23 min |
| Jun 2, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 30 min |
| Jun 2, 1:17 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jun 2, 1:29 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jun 2, 1:47 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| Jun 2, 2:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 2, 2:28 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| Jun 2, 2:46 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 2, 2:50 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jun 2, 3:10 PM MDT | Special Weather Statement | PUB | El Paso | 20 min |
| Jun 2, 3:31 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 2, 3:41 PM MDT | Special Weather Statement | PUB | El Paso | 19 min |
| Jun 2, 3:50 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jun 2, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 2, 4:00 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jun 2, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 21 min |
| Jun 2, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 33 min |
| Jun 2, 4:31 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jun 2, 4:32 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| Jun 2, 4:35 PM MDT | Special Weather Statement | PUB | Bent | 25 min |
| Jun 2, 4:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Jun 2, 4:59 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 2, 5:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 2, 5:34 PM MDT | Special Weather Statement | PUB | Kiowa | 41 min |
| Jun 2, 5:38 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 13 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.